Limits...
Lichenoid drug eruption due to imatinib mesylate.

Bhatia A, Kanish B, Chaudhary P - Int J Appl Basic Med Res (2015 Jan-Apr)

Bottom Line: Cutaneous adverse reactions are the most common nonhematological side effects secondary to imatinib.As the indications and use of imatinib are increasing, the incidences of adverse effects, including cutaneous ones, are likely to increase.The physicians should be aware of this morphological entity, which is usually benign and does not warrant withdrawal of the drug.

View Article: PubMed Central - PubMed

Affiliation: Department of Dermatology, Christian Medical College, Ludhiana, Punjab, India.

ABSTRACT
Imatinib mesylate is a selective tyrosinase kinase inhibitor which has revolutionized the treatment of chronic myeloid leukemia. It is also used in gastrointestinal stromal tumors and dermatofibrosarcoma protruberans. Cutaneous adverse reactions are the most common nonhematological side effects secondary to imatinib. Nonlichenoid reactions are common, while lichenoid reactions are rare. We report a case of lichenoid drug eruption due to imatinib. As the indications and use of imatinib are increasing, the incidences of adverse effects, including cutaneous ones, are likely to increase. Some of the reactions may be severe enough to warrant discontinuation of the drug. The physicians should be aware of this morphological entity, which is usually benign and does not warrant withdrawal of the drug.

No MeSH data available.


Related in: MedlinePlus

Violaceous pigmentation of lower lip and angles of the mouth
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4318107&req=5

Figure 2: Violaceous pigmentation of lower lip and angles of the mouth

Mentions: A 72-year-old man presented with the complaints of generalized weakness and heaviness in the abdomen for the past 3–4 months and passed dark colored stools with vomiting since 2 days. His liver and spleen were enlarged, both palpable 11 cm below the costal margin. He was thoroughly evaluated, and diagnosis of CML was made after confirmation with bone marrow biopsy. Cytogenetic studies revealed that he was Philadelphia chromosome positive. He was started on hydroxyurea 500 mg 4 times a day along with imatinib 600 mg daily. Hydroxyurea was stopped after about 3 weeks; only IM 600 mg daily was continued. After 9 months of regular therapy, the patient started developing pruritic lesions on the body. Initially, the lesions were only on photo exposed areas, subsequently they started appearing in covered areas as well. He denied any previous episodes of such lesions, and there was no history of any drug allergy. He also denied any other drug intake in the preceding days. On examination, he was found to have multiple violaceous papules and plaques on the neck, dorsa of hands, extensors of the forearms and arms; few were present on the trunk [Figure 1]. Few lesions were large and scaly. Lower lip and angles of the mouth showed violaceous pigmentation [Figure 2]. Rest of the oral cavity and genital mucosa was normal. Nails, hair, palms, and soles were noncontributory. A diagnosis of lichenoid drug eruption was made, and treatment started accordingly. Topical corticosteroids, emollients, and oral antihistamines were given for symptomatic relief. Since the reaction was mild, the offending drug was continued to benefit his underlying disease. On follow-up, the patient reported considerable improvement in his symptoms, the lesions had flattened, and there were no new lesions. The patient continues to be on regular follow-up and has been instructed to report immediately if he develops extensive lesions.


Lichenoid drug eruption due to imatinib mesylate.

Bhatia A, Kanish B, Chaudhary P - Int J Appl Basic Med Res (2015 Jan-Apr)

Violaceous pigmentation of lower lip and angles of the mouth
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4318107&req=5

Figure 2: Violaceous pigmentation of lower lip and angles of the mouth
Mentions: A 72-year-old man presented with the complaints of generalized weakness and heaviness in the abdomen for the past 3–4 months and passed dark colored stools with vomiting since 2 days. His liver and spleen were enlarged, both palpable 11 cm below the costal margin. He was thoroughly evaluated, and diagnosis of CML was made after confirmation with bone marrow biopsy. Cytogenetic studies revealed that he was Philadelphia chromosome positive. He was started on hydroxyurea 500 mg 4 times a day along with imatinib 600 mg daily. Hydroxyurea was stopped after about 3 weeks; only IM 600 mg daily was continued. After 9 months of regular therapy, the patient started developing pruritic lesions on the body. Initially, the lesions were only on photo exposed areas, subsequently they started appearing in covered areas as well. He denied any previous episodes of such lesions, and there was no history of any drug allergy. He also denied any other drug intake in the preceding days. On examination, he was found to have multiple violaceous papules and plaques on the neck, dorsa of hands, extensors of the forearms and arms; few were present on the trunk [Figure 1]. Few lesions were large and scaly. Lower lip and angles of the mouth showed violaceous pigmentation [Figure 2]. Rest of the oral cavity and genital mucosa was normal. Nails, hair, palms, and soles were noncontributory. A diagnosis of lichenoid drug eruption was made, and treatment started accordingly. Topical corticosteroids, emollients, and oral antihistamines were given for symptomatic relief. Since the reaction was mild, the offending drug was continued to benefit his underlying disease. On follow-up, the patient reported considerable improvement in his symptoms, the lesions had flattened, and there were no new lesions. The patient continues to be on regular follow-up and has been instructed to report immediately if he develops extensive lesions.

Bottom Line: Cutaneous adverse reactions are the most common nonhematological side effects secondary to imatinib.As the indications and use of imatinib are increasing, the incidences of adverse effects, including cutaneous ones, are likely to increase.The physicians should be aware of this morphological entity, which is usually benign and does not warrant withdrawal of the drug.

View Article: PubMed Central - PubMed

Affiliation: Department of Dermatology, Christian Medical College, Ludhiana, Punjab, India.

ABSTRACT
Imatinib mesylate is a selective tyrosinase kinase inhibitor which has revolutionized the treatment of chronic myeloid leukemia. It is also used in gastrointestinal stromal tumors and dermatofibrosarcoma protruberans. Cutaneous adverse reactions are the most common nonhematological side effects secondary to imatinib. Nonlichenoid reactions are common, while lichenoid reactions are rare. We report a case of lichenoid drug eruption due to imatinib. As the indications and use of imatinib are increasing, the incidences of adverse effects, including cutaneous ones, are likely to increase. Some of the reactions may be severe enough to warrant discontinuation of the drug. The physicians should be aware of this morphological entity, which is usually benign and does not warrant withdrawal of the drug.

No MeSH data available.


Related in: MedlinePlus